MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-401D-1321
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the single use aspiration needle was being used to obtain an endobronchial biopsy, and as the needle was being pushed out of the sheath it bent and came out of sheath to the side instead of the needle coming out of the sheath straight.The needle tore the sheath.Another similar needle was used to complete the procedure.The procedure was noted to be bronchoscopy with endobronchial ultrasound.There was no harm to the patient since the needle and sheath were outside of the bronchoscope and away from the patient, and there was no harm to the user.
 
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.H3 other text : the device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Correction to h4, information was inadvertently not included on the initial medwatch.The device was not returned; therefore, the reported phenomenon or condition of the device could not be confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It was confirmed that the device was shipped according to the specifications.The specific root cause of the reported problem could not be determined at this time because the device was not returned.However, probable causes include: (1) the tip of the sheath is pressed against the tissues of the trachea, bronchi, esophagus and surrounding organs.(2) the sheath bends when the scope is pushed while the sheath is pressed against the tissue.(3) if you try to push out the needle with the sheath bent, the tip of the needle will catch on the bent portion of the sheath, making it impossible to push out.(4) when the needle cannot be pushed out, if you try to force it out and apply more force, the needle will come out from the side of the sheath.The following information is stated in the instructions for use (ifu): ¿·do not round the insertion tube smaller than 15 cm in diameter.The insertion tube may be damaged.·do not insert the needle forcibly, insert the needle while it is not fully retracted into the tube, or insert it rapidly.It may suddenly protrude from the tip of the endoscope, resulting in perforation, pneumothorax, major bleeding, mucous membrane damage, or damage to the endoscope or this product.Also, if the resistance is high and insertion is difficult, return the angle of the endoscope until it can be inserted without difficulty.·do not press the tip of the insertion tube against the tissue in the body cavity with excessive force.Doing so may lead to perforation, pneumothorax, major bleeding, mucous membrane damage, etc., or damage to the product.·if you try to push the needle out of the tube with the tip of the insertion tube pressed against the tissue inside the body cavity or with the tip of the insertion tube buckled, resistance may increase.If there is a lot of resistance when pushing the needle out of the tube, do not force the needle out.If the tip of the tube is deformed and the needle is pushed out in this state, the needle may pierce the tube, leading to perforation, pneumothorax, major bleeding, damage to the mucous membrane, etc., and damage to the endoscope.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17079948
Report Number9614641-2023-00810
Device Sequence Number2137097
Product Code FCG
UDI-Device Identifier04953170196669
UDI-Public04953170196669
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-401D-1321
Device Lot Number31K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VACULOCK SYRINGE.
Patient SexUnknown